My 32 year old husband has had 2 episodes of AFib in the past couple months. Newly diagnosed, and all tests came back perfectly normal. He's on Atenolol, 25mg. Does this really help prevent an episode? Should he avoid playing soccer, or anything else, for that matter? Is AFib completely random in timing and duration? Is there ANYTHING he can do to avoid future episodes, or will this continually get worse? Is there anywhere I can look to for answers as to why a perfectly healthy, athletic young man would get this? Thankyou for your time.
Atenolol has a weak effect in preventing afib. It certainly helps keep the rate form going too fast if he pops into afib. Sometimes, young healthy people develop afib for no apparent reason. Fortunately, they tend to do very well with it. He does not need to avoid exercise, but probably ought to avoid alcohol and caffeine.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.